Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 174, NWS Louisville, KY

June 21, 2015Butler County, Grayson County, Ohio County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 21, 2015, 4:38 PM CDT for Butler County, Grayson County, Ohio County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2015, 4:38 PM CDT (21:38 UTC)
Expired
Jun 21, 2015, 5:10 PM CDT
In force
32 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Butler County, KY, Grayson County, KY, Ohio County, KY

The radar

The Louisville radar (KLVX), 89 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 2:23 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1827 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1827 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

133 
WUUS53 KLMK 212138
SVRLMK
KYC031-085-183-212210-
/O.NEW.KLMK.SV.W.0174.150621T2138Z-150621T2210Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
438 PM CDT SUN JUN 21 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHWESTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  EAST CENTRAL OHIO COUNTY IN NORTHWEST KENTUCKY...

* UNTIL 510 PM CDT

* AT 435 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
  OF HARTFORD...AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  FLINT SPRINGS...BAIZETOWN...WINDY HILL...HORSE BRANCH...ARNOLD...
  BANOCK...WHITE RUN...DOGWALK...NEAFUS...STEFF...JUGVILLE...CASEY...
  WELCHS CREEK...DO STOP...TILFORD...GRANCER...CANEYVILLE...LEE...
  POST AND DECKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3747 8686 3747 8640 3732 8642 3732 8647
      3729 8646 3734 8685
TIME...MOT...LOC 2139Z 274DEG 24KT 3738 8673

HAIL...1.00IN
WIND...60MPH

$$

KD
2 follow-up statements
015 
WWUS53 KLMK 212154
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
554 PM EDT SUN JUN 21 2015

KYC031-085-183-212210-
/O.CON.KLMK.SV.W.0174.000000T0000Z-150621T2210Z/
OHIO KY-BUTLER KY-GRAYSON KY-
454 PM CDT SUN JUN 21 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
GRAYSON...NORTHEASTERN BUTLER AND EAST CENTRAL OHIO COUNTIES UNTIL
510 PM CDT...

AT 452 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
MORGANTOWN...AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WELCHS CREEK...DO STOP...TILFORD AND GRANCER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3746 8680 3747 8655 3732 8648 3732 8647
      3729 8646 3732 8673
TIME...MOT...LOC 2154Z 274DEG 24KT 3737 8660

HAIL...1.00IN
WIND...60MPH

$$

KD
510 
WWUS53 KLMK 212205
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
605 PM EDT SUN JUN 21 2015

KYC031-085-183-212216-
/O.EXP.KLMK.SV.W.0174.000000T0000Z-150621T2210Z/
OHIO KY-BUTLER KY-GRAYSON KY-
505 PM CDT SUN JUN 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GRAYSON...
NORTHEASTERN BUTLER AND EAST CENTRAL OHIO COUNTIES WILL EXPIRE AT 610
PM EDT/510 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3746 8680 3747 8655 3732 8648 3732 8647
      3729 8646 3732 8673
TIME...MOT...LOC 2206Z 274DEG 24KT 3736 8650

$$

KD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:43 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 21, 1:43 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
243 PM EDT Sun Jun 21 2015

.SHORT TERM (Now through Monday Night)...
Updated at 244 PM EDT Sun Jun 21 2015

...Strong to Severe Storms Possible Late This Afternoon into This
Evening...

The synoptic pattern early this afternoon features an expansive
ridge building in across the southern CONUS, whose reach extends up
into portions of southern KY.  Further north, an active northern
stream continues to send generally subtle PV anomalies through the
flow, each of which continue to set off clusters of convection.

The forecast for late this afternoon into this evening remains a
rather difficult one, as there are many subtle features to contend
with.  Have fairly high confidence that any thunderstorm activity
late this afternoon will be focused across central and southern KY.
KLVX showed a nice boundary push through earlier this afternoon, and
SPC mesoanalysis shows strong moisture convergence along it.  The
latest satellite loop confirms this, as a line of cumulus has now
formed along the boundary.  Along and south of this boundary is
where the best coverage of storms will be this afternoon.

Forecast soundings still suggest there will be a cap to contend with
across central/southern KY which may help limit updraft intensity to
some extent.  However, MLCAPEs in this area have risen to 3000-4000
J/kg according to the latest mesoanalysis data (though this may be a
bit overdone).  This strong instability coupled with 20 to 30 knots
of effective shear may lead to some loose storm organization.  The
high DCAPE environment suggest localized damaging wind gusts will be
the main threat, although some quarter-sized hail will be possible
as well given the strong instability in place.

That activity should sag south by early this evening, as attention
then shifts to the current convection ongoing over MO.  The CAMs are
really struggling with what will happen with this activity through
the rest of the afternoon into this evening, as some want to keep it
mainly elevated and fade it this evening, while others develop it
into a severe linear MCS and plow it southeast into our region
tonight around/after 00Z.  The area downstream of this activity over
IL has been slow to destabilize given a thick cirrus shield in place
through much of the day, but that cirrus has now mostly dissipated.
Dprog/dt of the typically reliable HRRR shows a very inconsistent
solution, so confidence is low.  Will go with a rather conservative
approach to pops and keep them around 40 percent for the potential
of this activity getting in here later tonight.  If it does develop
a cold pool and begin to bow out, then it could bring some severe
wind gusts into portions of southern IN and KY later this evening,
mainly west of I-65.  Once this moves through, the rest of the
overnight period will be mainly dry as upper-level ridging builds
overhead.

The ridge will really take hold Monday into Monday night, bringing
mostly dry and hot conditions.  Can't completely rule out a stray
storm Monday afternoon, but forcing mechanisms are lacking and the
mid-level cap will be strong.  Therefore, will go with a dry
forecast. Highs will be in the low to mid 90s, with heat indices in
excess of 100 degrees at times.  Overnight lows on Monday will be
quite muggy out ahead of another system slated to push through on
Tuesday, with readings only dropping into the mid and upper 70s.

.LONG TERM (Tuesday through Sunday)...
Issued at 220 PM EDT Sun Jun 21 2015

Models have not changed much in their overall pattern, with a ridge
near but centered just southwest of the region early on and then
transition to a more dominant western ridge by the end of the work
week, with troughing over us.  That should mean hot days at first
and a little cooler by the end of the work week, but with rain
chances pretty much every day.

&&

.AVIATION (18Z TAF Update)...
Updated at 113 PM EDT Sun Jun 21 2015

Generally VFR conditions are expected through the TAF period,
although restrictions may prevail in thunderstorms this afternoon
and evening.  The latest satellite and environment trends support
the idea that storms will initiate mainly south of KLEX and KSDF,
with little coverage expected around KSDF and KLEX.  Therefore, have
removed VCTS mention at those sites, but added it into KBWG where
coverage is expected to be a bit better.  Winds outside of storms
will be out of the WSW with gusts of 15-20 knots at times.

Confidence decreases a bit tonight, as convection across MO may
congeal and make a run at all sites overnight.  However, it has
really struggled so far this morning and only a few guidance members
have it getting into the terminals later tonight, so will leave out
for now.  Could be some light fog at KBWG and/or KLEX, but there
once again may be some mid/upper level clouds from convection to
limit any BR development, so will leave out for now.

Despite the overnight early morning thunderstorm chances, tomorrow
should be mainly dry as upper-level ridging builds in.  VFR
conditions are expected with winds out of the WSW at 10-15 knots
with gusts to 20 knots.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Short Term........KJD
Long Term.........RJS
Aviation..........KJD
Hazardous weather outlook, Jun 21, 2:34 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 PM EDT SUN JUN 21 2015

INZ076>079-083-084-089>092-KYZ023>025-029>043-049-221945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-
SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-CLARK KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...WINCHESTER
334 PM EDT SUN JUN 21 2015 /234 PM CDT SUN JUN 21 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS
EVENING...MAINLY WEST OF INTERSTATE 65.

HEAT AND HUMIDITY WILL PERSIST THROUGH EARLY THIS EVENING. HEAT INDICES
WILL APPROACH 100 DEGREES AT TIMES THIS AFTERNOON ESPECIALLY
ACROSS SOUTHERN KENTUCKY...WHICH MAY BE DANGEROUS TO EXPOSED AND SENSITIVE
GROUPS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
THROUGHOUT THE COMING WEEK AS DISTURBANCES PASS THROUGH THE OHIO
VALLEY. SOME STORMS COULD BECOME STRONG TO SEVERE ON TUESDAY WITH
DAMAGING WINDS BEING THE MAIN THREAT.

HEAT AND HUMIDITY WILL CONTINUE THROUGH MID WEEK. HEAT INDICES WILL
RISE ABOVE 100 DEGREES EACH AFTERNOON MONDAY THROUGH
WEDNESDAY...WHICH MAY BE DANGEROUS TO EXPOSED AND SENSITIVE
GROUPS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY WIND DAMAGE OR HAIL THIS
AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ026>028-045>048-053>057-061>067-070>078-081-082-221945-
OHIO KY-GRAYSON KY-HARDIN KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-
LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-
METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...
FORT KNOX...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
334 PM EDT SUN JUN 21 2015 /234 PM CDT SUN JUN 21 2015/

...SEVERE THUNDERSTORM WATCH 323 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL AND
DAMAGING WINDS ARE POSSIBLE THIS AFTERNOON AND EVENING.

HEAT AND HUMIDITY WILL PERSIST THROUGH EARLY THIS EVENING. HEAT INDICES
WILL APPROACH 100 DEGREES AT TIMES THIS AFTERNOON ESPECIALLY
ACROSS SOUTHERN KENTUCKY...WHICH MAY BE DANGEROUS TO EXPOSED AND SENSITIVE
GROUPS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
THROUGHOUT THE COMING WEEK AS DISTURBANCES PASS THROUGH THE OHIO
VALLEY. SOME STORMS COULD BECOME STRONG TO SEVERE ON TUESDAY WITH
DAMAGING WINDS BEING THE MAIN THREAT.

HEAT AND HUMIDITY WILL CONTINUE THROUGH MID WEEK. HEAT INDICES WILL
RISE ABOVE 100 DEGREES EACH AFTERNOON MONDAY THROUGH
WEDNESDAY...WHICH MAY BE DANGEROUS TO EXPOSED AND SENSITIVE
GROUPS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY WIND DAMAGE OR HAIL THIS
AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KD/RJS

In the hours before

Special weather statement, Jun 21, 3:39 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
339 PM CDT SUN JUN 21 2015

KYZ026-061-212110-
BUTLER KY-OHIO KY-
339 PM CDT SUN JUN 21 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CENTRAL CITY...AND MOVING EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MORGANTOWN...
  ROCKPORT AND CENTERTOWN...
  KEN WYE AND SIMMONS...
  MCHENRY AND WYSOX...
  BEAVER DAM AND COOL SPRINGS...

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 41.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3736 8713 3738 8710 3743 8711 3743 8673
      3719 8662 3721 8690 3724 8693 3723 8694
      3727 8699 3732 8699 3736 8703 3736 8707
      3732 8711 3733 8714
TIME...MOT...LOC 2039Z 268DEG 18KT 3734 8705

KD
Local storm report, Jun 21, 4:04 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
504 PM EDT SUN JUN 21 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             1 ENE MORGANTOWN        37.23N 86.68W
06/21/2015  M1.00 INCH       BUTLER             KY   TRAINED SPOTTER

&&

CA
Special weather statement, Jun 21, 4:06 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
406 PM CDT SUN JUN 21 2015

KYZ073-074-076-212135-
ALLEN KY-BARREN KY-METCALFE KY-
406 PM CDT SUN JUN 21 2015

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GLASGOW TO 7 MILES
SOUTHWEST OF GLASGOW TO 7 MILES NORTHEAST OF SCOTTSVILLE...AND MOVING
EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 40
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  ROSEVILLE...
  PETER CREEK AND AUSTIN...
  COOKTOWN AND TEMPLE HILL...
  EIGHTY EIGHT AND ETOILE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3687 8625 3698 8605 3690 8562 3683 8576
      3682 8581 3679 8587
TIME...MOT...LOC 2106Z 291DEG 18KT 3694 8594 3691 8598
          3684 8611

KD
Special weather statement, Jun 21, 4:18 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
418 PM CDT SUN JUN 21 2015

KYZ061-062-212150-
BUTLER KY-EDMONSON KY-
418 PM CDT SUN JUN 21 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MORGANTOWN...AND MOVING EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MORGANTOWN...
  BROOKLYN AND GRANCER...
  JETSON AND HORSEMILL...
  LEE...
  VINEYARD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3732 8674 3733 8672 3729 8636 3717 8640
      3716 8641 3715 8642 3717 8644 3715 8644
      3716 8647 3719 8650 3717 8653 3724 8679
TIME...MOT...LOC 2119Z 280DEG 16KT 3726 8660

KD
Special weather statement, Jun 21, 4:33 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
433 PM CDT SUN JUN 21 2015

KYZ026-027-061-212205-
BUTLER KY-GRAYSON KY-OHIO KY-
433 PM CDT SUN JUN 21 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 45 MPH WINDS...

AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF HARTFORD...AND MOVING EAST
AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 40 TO 45
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BAIZETOWN AND WINDY HILL...
  ARNOLD AND DOGWALK...
  NEAFUS AND STEFF...
  TILFORD AND DO STOP...

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 77 AND 94.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 41
AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3749 8648 3732 8645 3732 8647 3731 8646
      3730 8646 3734 8684 3745 8689
TIME...MOT...LOC 2133Z 269DEG 25KT 3739 8675

KD
Special weather statement, Jun 21, 4:36 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
436 PM CDT SUN JUN 21 2015

KYZ071-073>075-212205-
ALLEN KY-BARREN KY-MONROE KY-WARREN KY-
436 PM CDT SUN JUN 21 2015

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...PEA SIZE HAIL...AND 40 MPH WINDS...

AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS 12 MILES WEST OF GLASGOW...AND
MOVING EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 40
MPH...ARE EXPECTED WITH THESE STORMS.

* THIS STORM WILL ALSO IMPACT...
  LUCAS...
  HAYWOOD AND AUSTIN...
  PETER CREEK AND BRISTLETOWN...
  ROSEVILLE AND ETOILE...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
38 AND 39.

THIS STORM WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3688 8633 3705 8621 3696 8575 3689 8574
      3673 8582
TIME...MOT...LOC 2136Z 287DEG 22KT 3692 8609

KD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:32 PM CDTSevere Thunderstorm WarningLMKGreen, Hart33 min
Jun 21, 2:43 PM CDTSpecial Weather StatementLMKHart27 min
Jun 21, 2:58 PM CDTSpecial Weather StatementLMKGreen32 min
Jun 21, 3:05 PM CDTSevere Thunderstorm WarningLMKAdair, Green, Hart, Metcalfe, Taylor35 min
Jun 21, 3:15 PM CDTSpecial Weather StatementLMKRockcastle30 min
Jun 21, 3:16 PM CDTSpecial Weather StatementLMKBarren19 min
Jun 21, 3:32 PM CDTSpecial Weather StatementLMKCasey18 min
Jun 21, 3:36 PM CDTSevere Thunderstorm WarningLMKBarren, Metcalfe29 min
Jun 21, 3:37 PM CDTSpecial Weather StatementLMKMetcalfe28 min
Jun 21, 3:39 PM CDTSpecial Weather StatementLMKButler31 min
Jun 21, 3:50 PM CDTSevere Thunderstorm WarningLMKAdair35 min
Jun 21, 3:50 PM CDTSevere Thunderstorm WarningLMKButler30 min
Jun 21, 4:06 PM CDTSpecial Weather StatementLMKBarren29 min
Jun 21, 4:06 PM CDTSevere Thunderstorm WarningLMKAdair, Clinton, Cumberland, Russell29 min
Jun 21, 4:18 PM CDTSpecial Weather StatementLMKButler32 min
Jun 21, 4:32 PM CDTSevere Thunderstorm WarningLMKClinton, Cumberland, Russell28 min
Jun 21, 4:33 PM CDTAreal Flood AdvisoryLMKAdair117 min
Jun 21, 4:33 PM CDTSpecial Weather StatementLMKOhio32 min
Jun 21, 4:36 PM CDTSpecial Weather StatementLMKBarren29 min
Jun 21, 4:48 PM CDTAreal Flood AdvisoryLMKAllen, Barren3 hr
Jun 21, 4:50 PM CDTSevere Thunderstorm WarningLMKAllen, Barren30 min
Jun 21, 4:53 PM CDTSevere Thunderstorm WarningLMKButler, Warren32 min
Jun 21, 4:54 PM CDTSpecial Weather StatementLMKClinton, Cumberland, Monroe61 min
Jun 21, 5:02 PM CDTFlash Flood WarningLMKAllen, Barren3 hr
Jun 21, 5:37 PM CDTSpecial Weather StatementLMKBarren28 min
Jun 21, 5:39 PM CDTSpecial Weather StatementLMKHart31 min
Jun 21, 6:17 PM CDTSpecial Weather StatementLMKButler33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.